Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 6, 2023, 2:01 PM CDT for Chicot County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2023, 2:01 PM CDT (19:01 UTC)
- Expired
- Jul 6, 2023, 4:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WGUS54 KJAN 061901
FFWJAN
ARC017-062100-
/O.NEW.KJAN.FF.W.0032.230706T1901Z-230706T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
201 PM CDT Thu Jul 6 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Chicot County in southeastern Arkansas...
* Until 400 PM CDT.
* At 201 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Village, Dermott and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3332 9114 3339 9146 3356 9145 3356 9135
3352 9135 3352 9125 3355 9123 3350 9118
3344 9124 3344 9118 3350 9117 3345 9112
3344 9112 3340 9121 3338 9117 3345 9106
3343 9106
FLASH FLOOD...RADAR INDICATED
$$
CRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:11 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 6, 1:11 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Jackson MS 111 PM CDT Thu Jul 6 2023 ...New AVIATION... .MESOSCALE UPDATE... Issued at 1021 AM CDT Thu Jul 6 2023 Overall the forecast is on track with recent obs analyses indicating the strongest moisture convergence and instability axis setting up over the ArkLaMiss Delta region and extending into north central MS. This is where most near term guidance initiate storms later this afternoon with enhancement potentially coming from upstream convective systems. There will be enough flow for semi-organized multicell storms, and thermodynamics favor a few severe microbursts, especially in the current marginal risk area where sfc-based CAPE will approach 4000 j/kg and vertical totals may exceed 27. /EC/ && .DISCUSSION... Issued at 332 AM CDT Thu Jul 6 2023 Today and Tonight... A MCS will develop over the central Plains and remnants of this system is expected to move through the Lower MS Valley region by late Thursday afternoon/early evening. Previous forecast cycles of the HRRR had the system rolling through the ArkLaTex by mid to late morning and arriving in our western zones by early afternoon but latest guidance has since slowed up. Scattered afternoon diurnal convection is expected therefore can't rule out strong storms developing prior to the arrival of the MCS. With temperatures peaking around the lower 90s, there will be sufficient amount of instability however lack of deep layer shear will limit widespread storm organization. Though deep layer shear will be poor, lingering outflow boundaries from afternoon storms will help provide gusty winds as the system rolls through allowing for damaging wind gust potential. With that being said, will continue to advertise a 'Marginal Risk' threat for severe storms today with the main threats being damaging winds and small hail. We've been in a pretty moist airmass these last few days and today will be no different. PWs look to max out around 2.5 inches supporting localized down pours with storms developing along any outflow boundaries. As storms begin to re initiate as the previous mentioned MCS begins to approach, colliding outflow boundaries and backing of winds will limit forward propagation with storms allowing for some training leading to the potential for flash flooding. Convective rainfall amounts of 2+ inches within a short amount of time will be possible mainly for areas west of the MS river. Will advertise a 'Limited' for flash flooding in these areas today. Activity should end around or just before midnight but lingering light showers may be possible after midnight with left over outflows/moisture. Lows tonight will be in the 70s area-wide. /JNE/ Friday and Saturday: As an upper trough extending from near Hudson Bay southward across the eastern CONUS persists, our region will remain under a perturbed west/northwesterly upper flow pattern. A combination of forcing from a series of mid/upper disturbances and from diurnal instability will result in above average rain chances each day. While rain coverage will typically be greatest on most days during the afternoon as instability peaks, mesoscale influences (which are more difficult to resolve the farther we look ahead) may result in overnight convection at times, particularly given the near 2" PW airmass that will hang around the region. Strong storms capable of damaging wind gusts cannot be ruled out throughout the remainder of the forecast period given the instability that will exist from the afternoon through early evening. Presently, guidance is hinting at a corridor of somewhat stronger deep layer shear Saturday into Saturday night over AR and north MS, which could provide better focus for severe storms in that area. During this time frame, there is potential for a convective complex to either develop or move into that area. For this reason, we will highlight a marginal severe weather threat for this general time period, though it's a bit too soon to provide specific timing information. Otherwise, where clouds/rain do not interfere early in the day, heat stress will become an increasing concern heading into the weekend, with heat indices potentially pushing into the triple digits in many areas once again. The major caveat is higher rain chances and how this may disrupt daytime heating in specific areas. In the coming days, as we have a better handle of precip timing, heat stress concerns will likely be highlighted in the HWO/graphics. Sunday through Wednesday: A front will shift southward toward the Mid South and Tennessee Valley late Sunday into Monday. While it appears this feature will stall near/just north of our region, it should have some influence over our persistent pattern as we reach the new week. First, deeper moisture will pool ahead of the front Sunday into Monday, enhancing rain chances across our area and possibly resulting in potential for localized flooding. By Tuesday, the front may sink far enough southward to slightly lessen rain chances in our north MS areas. Unfortunately, by midweek the front is expected to lift back northward, leaving our region firmly in the sticky, humid airmass. Upper flow will at least temporarily become more zonal, and mid/upper heights are forecast to begin building to our west. This will result in a trend toward warmer days with less rain coverage, especially over the western portion of the forecast area. /DL/ && .AVIATION... (18Z TAFS) Issued at 105 PM CDT Thu Jul 6 2023 VFR conditions and light surface wind will prevail for the most part through this evening and into the overnight. Exceptions could be associated with brief TSRA encounters this aftn/evng. As we go into late night/early Fri morning, considerable MVFR/IFR category stratus may develop and impact sites for several hours. Low ceilings should quickly improve during the mid/late morning. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 71 90 73 / 60 30 70 10 Meridian 92 72 91 72 / 60 30 70 10 Vicksburg 91 72 90 74 / 60 40 50 10 Hattiesburg 92 72 91 73 / 70 40 70 20 Natchez 90 71 90 73 / 70 50 60 10 Greenville 90 72 89 73 / 50 30 50 10 Greenwood 92 72 90 73 / 60 30 50 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/DL/EC
Hazardous weather outlook, Jul 6, 3:48 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 348 AM CDT Thu Jul 6 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059-060-070900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Claiborne- Jefferson-Adams- 348 AM CDT Thu Jul 6 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to a quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Today through tonight, thunderstorms could produce rainfall amounts of 2 inches and greater within a short amount of time resulting in possible localized flash flooding, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms will be possible Saturday. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Saturday through Saturday night. MSZ034-035-040>043-047-048-054-061>063-070900- Washington-Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren- Hinds-Copiah-Franklin MS-Lincoln-Lawrence- 348 AM CDT Thu Jul 6 2023 This hazardous weather outlook is for portions of central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to a quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms will be possible Saturday. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Saturday through Saturday night. MSZ018-019-025>033-036>039-044>046-049>052-055>058-064>066- 072>074-070900- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake- Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith- Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 348 AM CDT Thu Jul 6 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms will be possible Saturday. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 6, 1:07 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
107 PM CDT Thu Jul 6 2023
ARZ075-MSZ034-061845-
Chicot AR-Washington MS-
107 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of northern Chicot and
northwestern Washington Counties through 145 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dermott, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mcmillan Corner around 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3353 9122 3353 9116
3345 9103 3326 9121 3345 9146 3352 9146
3356 9141 3356 9135
TIME...MOT...LOC 1806Z 311DEG 10KT 3351 9135
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:07 PM CDT | Special Weather Statement | JAN | Chicot | 38 min |
| Jul 6, 2:46 PM CDT | Special Weather Statement | JAN | Ashley | 44 min |
| Jul 6, 3:34 PM CDT | Special Weather Statement | JAN | Ashley | 56 min |
| Jul 6, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 21 min |
Nearby
Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.